Advertisement

 

 

Hepatotoxicity during Treatment for Tuberculosis in People Living with HIV/AIDS.

Author Information (click to view)

Araújo-Mariz C, Lopes EP, Acioli-Santos B, Maruza M, Montarroyos UR, Ximenes RA, Lacerda HR, Miranda-Filho Dde B, Albuquerque Mde F,


Araújo-Mariz C, Lopes EP, Acioli-Santos B, Maruza M, Montarroyos UR, Ximenes RA, Lacerda HR, Miranda-Filho Dde B, Albuquerque Mde F, (click to view)

Araújo-Mariz C, Lopes EP, Acioli-Santos B, Maruza M, Montarroyos UR, Ximenes RA, Lacerda HR, Miranda-Filho Dde B, Albuquerque Mde F,

Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

PloS one 2016 06 2211(6) e0157725 doi 10.1371/journal.pone.0157725

Abstract

Hepatotoxicity is frequently reported as an adverse reaction during the treatment of tuberculosis. The aim of this study was to determine the incidence of hepatotoxicity and to identify predictive factors for developing hepatotoxicity after people living with HIV/AIDS (PLWHA) start treatment for tuberculosis. This was a prospective cohort study with PLWHA who were monitored during the first 60 days of tuberculosis treatment in Pernambuco, Brazil. Hepatotoxicity was considered increased levels of aminotransferase, namely those that rose to three times higher than the level before initiating tuberculosis treatment, these levels being associated with symptoms of hepatitis. We conducted a multivariate logistic regression analysis and the magnitude of the associations was expressed by the odds ratio with a confidence interval of 95%. Hepatotoxicity was observed in 53 (30.6%) of the 173 patients who started tuberculosis treatment. The final multivariate logistic regression model demonstrated that the use of fluconazole, malnutrition and the subject being classified as a phenotypically slow acetylator increased the risk of hepatotoxicity significantly. The incidence of hepatotoxicity during treatment for tuberculosis in PLWHA was high. Those classified as phenotypically slow acetylators and as malnourished should be targeted for specific care to reduce the risk of hepatotoxicity during treatment for tuberculosis. The use of fluconazole should be avoided during tuberculosis treatment in PLWHA.

Submit a Comment

Your email address will not be published. Required fields are marked *

seven − 6 =

[ HIDE/SHOW ]